I’m questioning if I should continue PRRT for NETs on my liver. I feel much worse after starting PRRT
Interested in more discussions like this? Go to the Neuroendocrine Tumors (NETs) Support Group.
Hello @kreamks1 and welcome to Connect. I see that you are wondering about the benefits of continuing with PRRT therapy. We have several members in our NET discussion group who have participated in this treatment with good results. I'd like to invite one of them to chat with you, @kjstein.
I would encourage you also to attend the NETs support group meeting on the first Thursday of each month at 5:30 EST. It is a virtual meeting via Zoom and it is a good place to meet with others and ask questions about their experiences with treatments for NETs.
Could you share a bit more about your journey with NETs? For example, how long ago were you diagnosed, and what other treatments (surgery, meds, etc.) have you had?
You mention that you "feel worse." Could you explain how you feel?
I completed the full 4 PRRT treatments in January of this year and had my first follow-up scan after treatment in April with good results. I too have NETs to the liver and the PRRT reduced all lesions/tumors. I have an unknown primary and PRRT was recommended after about a year of Lanreotide injections monthly, which I continue. I'd be happy to share more about my experience–but in general, I had my worst reactions to the treatment after my first one and had fewer side effects as the treatments progressed. The fatigue associated with the treatments was the most difficult side effect for me (and by fatigue, I mean just totally exhausted!) and I did experience mild anemia by the end of treatments. Happy to chat about other side effects as well–I'm still dealing with a few 'new' issues, but overall for me it was worth it and I'm happy that I did it and feel the results were worth the issues I did experience. I'm 75, pretty active and considered myself in good health before my NET diagnosis. My treatments were at Mayo, Phoenix and my 'team' there was really supportive and helpful. I live in El Paso, so used the portal to chat with them as I was dealing with side effects between treatments. Hope you are feeling better!
Jump to this post
Small intestine surgery in 1998, liver surgery in 2016, PRRT beginning this year. Two treatments, two to go. Since beginning diarrhea has worsened, weight loss, fatigue, joint pain, little sleep, depression.
I am sorry to hear of these side effects, @kreamks1. Does your oncologist indicate that these are common side effects?
Sometimes during treatment, there is a scan done to determine the effectiveness of the PRRT. Has that been done yet?
He’s done blood work and says it’s okay even though liver enzymes are high and WBC is high.
I don’t know if it’s associated but after PRRT started I’ve been diagnosed with rheumatoid arthritis
I had both fatigue and weight loss. No diarrhea either before or after PRRT, but some nausea with both of the first 2 treatments–there were some foods that I just could not eat. I also had hair loss (not completely, but got very thin). I also had some night sweats immediately after treatment. Since conclusion of the treatment, I've had some vision issues and an A-Fib episode, but not sure if either is related to the PRRT treatment, still truing to figure that out. I hope you can hang in with your treatments and hope your issues get better as treatment progresses. Sending you best wishes.
I don’t know if all my issues are related to PRRT but sure is coincidental. I’m undecided on what to do. I feel like I need to get another opinion but even that is an issue.
Karen, thank you for sharing that. I was diagnosed in March, 22. I’ve been on Lanreotide since and find it makes me tired was or is that similar for you?
How long after being on Lanreotide was it recommended you have the PRRT treatments?
NET with liver mastitis from mesentery was my diagnosis.
Just about 1 year after starting Lanreotide. My initial diagnosis (discovered during a scan for another reason) was in January 2021 mets to liver and unknown primary. Although I did not have usual symptoms, Lanreotide was diagnosed to help control progression. PRRT was suggested to control growth of liver lesions. I do think I have some reactions to Lanreotide and I'm still trying to sort out 'normal' disease symptoms and drug side effects–not easy! Yes, it makes me tired and I also get episodes of being very 'jittery' and 'foggy'. Also, every now and then, irregular heart- rate. I'd love to hear about issues other have on this drug.
Connect with thousands of patients and caregivers for support and answers.
Already have an account? Sign In